MAUDE Adverse Event Report: INSTITUT STRAUMANN AG S IMPL. Ø3.3 RN, SLACTIVE 8MM, ROXOLID®; ENDOSSEOUS DENTAL IMPLANT

INSTITUT STRAUMANN AG S IMPL. Ø3.3 RN, SLACTIVE 8MM, ROXOLID®; ENDOSSEOUS DENTAL IMPLANT
Model Number SLACTIVE ROXOLID TL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Tissue Damage (2104)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The clinician reports the implant was inserted (b)(6) 2015 in fdi 36.On (b)(6) 2020, fracture of the implant was verified.Patient presented with bruxism.The device was forwarded to the manufacturer.At the event the patient experienced: mobility.No further patient complications were reported.
 
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the fracture of a dental implant is a known long-term complication of endosseous dental implants.The manufacturers trend analysis confirms that the reported implant fracture rate associated with its dental implants is low and remains consistent with the experience as documented in the literature.There are different reasons why implants break and this problem has been illuminated by various authors (e.G.Maeglin 1988, beumer 1989, tetsch 1991, worthington 1992).Beumer and lewis 1989 report the following causes: a) production / design flaws.B) inadequate fitting of the suprastructure.C) occlusal overload.D) bruxism.E) bone resorption around the implants.F) insufficient axle alignment of the implants.G) trauma.H) biomechanical causes.I) design of the suprastructure.
 
Event or Problem Description
The clinician reports the implant was inserted (b)(6) 2015in fdi 36.On (b)(6) 2020 fracture of the implant was verified.Patient presented with bruxism.The device was forwarded to the manufacturer.At the event the patient experienced: mobility.No further patient complications were reported.

Brand Name
S IMPL. Ø3.3 RN, SLACTIVE 8MM, ROXOLID®
Common Device Name
ENDOSSEOUS DENTAL IMPLANT
Manufacturer (Section D)
INSTITUT STRAUMANN AG
peter merian-weg 12
basel 04002
CH  04002
MDR Report Key9923246
Report Number0009613348-2020-22902
Device Sequence Number3257200
Product Code DZE
UDI-Device Identifier07630031715562
UDI-Public07630031715562
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K083550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
Report Date (Section F) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberSLACTIVE ROXOLID TL
Device Catalogue Number033.431S
Device Lot NumberEP411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/19/2020
Device Age92 MO
Event Location Other
Date Report to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR